Alert archive / Indiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 46, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 10, 2017, 9:49 AM EDT for Carroll County, Indiana. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2017, 9:49 AM EDT (13:49 UTC)
- Expired
- Apr 10, 2017, 10:03 AM EDT
- In force
- 14 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
County Carroll County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
205
WUUS53 KIND 101349
SVRIND
INC015-101415-
/O.NEW.KIND.SV.W.0046.170410T1349Z-170410T1415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
949 AM EDT MON APR 10 2017
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Southeastern Carroll County in north central Indiana...
* Until 1015 AM EDT.
* At 949 AM EDT, a severe thunderstorm was located 9 miles east of
Delphi, or 17 miles southwest of Logansport, moving northeast at 55
mph. This storm has a history of producing golf ball sized hail.
HAZARD...Golf ball size hail.
SOURCE...Emergency management.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Flora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4054 8637 4048 8658 4053 8662 4066 8637
TIME...MOT...LOC 1349Z 243DEG 49KT 4054 8651
HAIL...1.75IN
WIND...<50MPH
$$
AW/JH2 follow-up statements
313 WWUS53 KIND 101355 SVSIND Severe Weather Statement National Weather Service Indianapolis IN 955 AM EDT MON APR 10 2017 INC015-101415- /O.CON.KIND.SV.W.0046.000000T0000Z-170410T1415Z/ Carroll IN- 955 AM EDT MON APR 10 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT FOR EAST CENTRAL CARROLL COUNTY... At 954 AM EDT, a severe thunderstorm was located 11 miles southwest of Walton, or 12 miles south of Logansport, moving northeast at 55 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. This severe thunderstorm will remain over mainly rural areas of east central Carroll County. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4054 8637 4052 8647 4057 8653 4066 8637 TIME...MOT...LOC 1354Z 240DEG 48KT 4058 8643 HAIL...1.00IN WIND...<50MPH $$ AW/JH
765
WWUS53 KIND 101403
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1003 AM EDT MON APR 10 2017
INC015-101413-
/O.CAN.KIND.SV.W.0046.000000T0000Z-170410T1415Z/
Carroll IN-
1003 AM EDT MON APR 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CARROLL COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 4054 8637 4052 8647 4057 8653 4066 8637
TIME...MOT...LOC 1402Z 243DEG 49KT 4064 8628
$$
AW/JHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:39 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 10, 6:39 AM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 639 AM EDT Mon Apr 10 2017 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 318 AM EDT Mon Apr 10 2017 A frontal system will approach central Indiana today and move through tonight and Tuesday morning bringing chances for showers and thunderstorms to the area. After that mainly dry weather for the rest of the week with very small shower chances on Thursday. A frontal system will move in to end the week and a front will get hung up over the area for the weekend bringing thunderstorm chances back to the area. && .NEAR TERM /Today and tonight/... Issued at 318 AM EDT Mon Apr 10 2017 Low pressure moving through the Great Lakes will bring some upper forcing to central Indiana today and drag a cold front through the area tonight into Tuesday morning. An upper jet streak will move through northern parts of the area, but the best upper forcing will stay north of the forecast area. A low level jet around 40 kts or so will bring some moisture up ahead of the cold front and should see instability build over at least western parts of the forecast area during the afternoon. Thus have increasing chances for showers and thunderstorms during the afternoon/evening across the western and then central counties, finally bringing chances for thunderstorms across the entire area tonight ahead of the cold frontal passage. With some instability and bulk shear around 40 to 50 kts could see a few strong storms, possibly even an isolated severe storm, but think best severe threat will remain north of the area and agree with SPC marginal risk for central Indiana. As far as timing is concerned, think most of the area will be dry through the morning. Hi res guidance indicates a few showers could be possible across the western counties for a few hours this morning so kept a slight chance there for this. Otherwise better forcing doesn't move in until later in the afternoon and increased pops then. Eastern counties may stay dry for most of the day and not see much until tonight. With the slower precip arrival and gusty southwesterly flow increased highs a degree or two from guidance average. && .SHORT TERM /Tuesday through Wednesday night/... Issued at 318 AM EDT Mon Apr 10 2017 A cold front will slow down as it moves through the area and had to keep some pops into Tuesday morning across the southeastern forecast area. After that high pressure will build in and bring dry weather with it. Highs will be in the 60s Tuesday and Wednesday. Lows Tuesday night under mostly clear skies will dip in the upper 30s to mid 40s which should be warm enough to stave off any frost. && .LONG TERM /Thursday through Sunday/... Issued at 300 AM EDT Mon Apr 10 2017 A more active pattern will develop through the extended as a frontal boundary becomes hung up over the region. The front will arrive initially on Thursday as a weakening wave aloft drifts through the Ohio Valley. With limited moisture and instability present into Friday...really hard to justify much higher than low chance pops for central Indiana. While there will be a few showers Thursday and Friday and perhaps a thunderstorm on Friday...most areas will remain dry. Greater convective coverage is expected over the weekend as the front lifts back north into the lower Great Lakes...then swings back south through the region as a cold front Sunday with the ridge aloft being flattened by an upper wave tracking through the upper Midwest. Neither Saturday or Sunday will be a washout...but scattered convection is expected both days with the front in the area. Temperatures will remain warm through the period with highs ranging from the mid 60s into the 70s. With southerly flow and presence of the upper ridge over the area Saturday...some locations could make a run at 80 degrees. && .AVIATION /Discussion for 101800z TAF issuance/... Issued at 634 AM EDT Mon Apr 10 2017 The sites will start out VFR with LLWS through 13z. Winds will gusts out of 190-210 at 25-30 kts through the day. Chances of showers and thunderstorms will move into the sites during the afternoon hours, after around 20z, and included a VCTS for several hours at each site for this threat. Not enough confidence in timing/coverage to include an explicit TSRA at this time. Ceilings should fall to MVFR around the same time, starting after around 20z, and stay there until after cold frontal passage sometime after 6z. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....Ryan AVIATION...CP
Hazardous weather outlook, Apr 10, 4:09 AM EDT, 5 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 409 AM EDT Mon Apr 10 2017 INZ021-028>031-035>049-051>057-060>065-067>072-111000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 409 AM EDT Mon Apr 10 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Gusty southwest winds. Scattered strong afternoon and evening thunderstorms. Hazards: Wind gusts peaking at 30 to 35 mph. Lightning...gusty winds and locally heavy rainfall with thunderstorms. Timing: Gusty winds today and tonight. Best threat for thunderstorms late afternoon and evening. Discussion: Chances for showers and thunderstorms will increase... especially this afternoon through tonight as a cold front moves into the area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Outlook: Scattered thunderstorms will be possible Friday through Sunday as a frontal system meanders across Indiana. Discussion: High pressure will keep dry conditions across central Indiana through early Thursday. A frontal boundary will develop across the region and bring scattered showers and thunderstorms... especially Friday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Local storm report, Apr 10, 9:31 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
931 AM EDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM HAIL 1 NNW LAFAYETTE 40.43N 86.88W
04/10/2017 M1.00 INCH TIPPECANOE IN TRAINED SPOTTER
&&
KEHLocal storm report, Apr 10, 9:35 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
935 AM EDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM HAIL 3 ESE SHADELAND 40.36N 86.89W
04/10/2017 M1.75 INCH TIPPECANOE IN EMERGENCY MNGR
&&
KEHLocal storm report, Apr 10, 9:49 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
949 AM EDT MON APR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 AM HAIL 3 SSE LAFAYETTE 40.37N 86.86W
04/10/2017 E1.75 INCH TIPPECANOE IN PUBLIC
TIME RADAR ESTIMATED.
&&
KEHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:56 AM EDT | Severe Thunderstorm Warning | IND | Warren | 19 min |
| Apr 10, 9:29 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 31 min |
| Apr 10, 10:15 AM EDT | Special Weather Statement | IND | Boone | 30 min |
| Apr 10, 10:18 AM EDT | Special Weather Statement | IND | Howard | 42 min |
| Apr 10, 10:40 AM EDT | Severe Thunderstorm Warning | IND | Madison, Tipton | 23 min |
| Apr 10, 1:02 PM EDT | Special Weather Statement | IND | Fountain, Vermillion | 43 min |
| Apr 10, 1:32 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery | 28 min |
| Apr 10, 1:36 PM EDT | Special Weather Statement | IND | Tippecanoe | 39 min |
| Apr 10, 3:10 PM EDT | Special Weather Statement | IND | Parke | 20 min |
| Apr 10, 3:32 PM EDT | Special Weather Statement | IND | Montgomery | 28 min |
| Apr 10, 3:38 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Parke, Putnam | 37 min |
| Apr 10, 3:48 PM EDT | Special Weather Statement | IND | Tipton | 42 min |
| Apr 10, 4:53 PM EDT | Special Weather Statement | IND | Madison | 22 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.